Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 36, NWS Little Rock, AR

April 24, 2004Baxter County, Marion County, Searcy County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 24, 2004, 7:13 AM CDT for Baxter County, Marion County, Searcy County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2004, 7:13 AM CDT (12:13 UTC)
Expired
Apr 24, 2004, 10:15 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Baxter County, AR, Marion County, AR, Searcy County, AR

The radar

The Springfield radar (KSGF), 139 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 241215
FFWLIT
ARC005-089-129-241515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 AM CDT SAT APR 24 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
  MARION COUNTY IN NORTH CENTRAL ARKANSAS
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 1015 AM CDT

* AT 715 AM CDT...DOPPLER RADAR INDICATED ONE TO TWO INCHES OF RAIN
  HAS FALLEN OVER PARTS OF SEARCY...MARION...AND BAXTER COUNTIES 
  OVER THREE HOURS. ADDITIONAL HEAVY RAIN IS LIKELY.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3648 9216 3583 9247 3577 9294 3647 9285

$$

29

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 4:00 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 24, 4:00 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT APR 24 2004

.DISCUSSION...
PATTERN SHOULD FINALLY CHANGE AS THE WEEKEND PROGRESSES AND BRING AN
END TO THE SEIGE OF HEAVY RAIN AND SEVERE WEATHER...BUT NOT RIGHT
AWAY. FRONTAL BOUNDARY GOT PUSHED INTO SOUTH CENTRAL ARKANSAS BUT
EXPECT IT TO QUICKLY LIFT BACK NORTH DURING THE DAY. MOST OF THE RAIN
AGAIN IN WESTERN AND NORTHERN AREAS BUT IT SHOULD SLOWLY SPREAD TO THE
EAST DURING THE DAY AS THE UPPER LOW IN THE WEST STARTS TO MOVE OUT
TO THE NORTHEAST. WILL START OUT WITH CHANCE POPS IN THE SOUTHEAST
INCREASING TO CATEGORICAL IN THE NORTHWEST THEN SHOW INCREASE IN
POPS DURING THE DAY. THE COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND
SLOWLY MOVE ACROSS THE AREA TONIGHT AND SHOULD MOVE OFF TO THE EAST ON
SUNDAY. THE BEST CHANCE OF RAIN AND HEAVIEST RAIN WILL LIKELY
ACCOMPANY THE FRONT TONIGHT. WILL GO WITH 90 PERCENT POPS ACROSS
THE AREA TONIGHT AND WILL STRESS HEAVY RAIN. THE INSTABILITY AND
DYNAMICS ALSO SUGGEST A CHANCE OF SEVERE STORMS...BUT THAT IS NOT
LOOKING AS SERIOUS AS THE FLASH FLOOD THREAT SO WILL PLAY UP THE
HEAVY RAINS BUT NOT PLAY UP SEVERE WEATHER IN THE ZONES. RAIN SHOULD
DECREASE FROM THE WEST LATE TONIGHT AND WILL LOWER POPS THERE.
CHANCES OF RAIN WILL DECREASE SUNDAY AS THE FRONT MOVES AWAY AND
THE UPPER TROF PASSES OVER THE AREA. WILL KEEP HIGH POPS EARLY IN
THE EAST BUT HAVE ALL RAIN OUT OF THE FORECAST BY THE END OF THE
DAY. A SECONDARY SHORT WAVE MOVES THROUGH LATE SUNDAY NIGHT AND
EARLY MONDAY. SOME MOISTURE ACCOMPANIES THIS SYSTEM BUT WILL ONLY
FORECAST AN INCREASE IN CLOUDS FOR NOW AND NO MENTION OF RAIN.
MADE ONLY MINOR CHANGES TO TEMP FORECASTS.

DUE TO ACTIVE WEATHER...DID NOT MAKE MANY CHANGES TO EXTENDED EXCEPT
TO BRING FORECASTS OF SOME ELEMENTS MORE IN LINE WITH SURROUNDING
OFFICES.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    75  61  73  54 /  60  90  80  10
HARRISON AR       68  54  67  48 /  90  90  50  10
HOT SPRINGS AR    74  61  73  54 /  70  90  70  10
PINE BLUFF AR     78  63  74  54 /  50  90  80  10
MOUNTAIN HOME AR  68  54  67  48 /  90  90  60  10
MONTICELLO AR     79  64  75  55 /  40  90  90  10
SEARCY AR         75  60  72  53 /  70  90  80  10
MOUNT IDA AR      73  60  73  54 /  70  90  70  10
RUSSELLVILLE AR   71  58  71  53 /  80  90  60  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 600 PM CDT
SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...
ARZ030>034...ARZ037>039.
&&

29
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT APR 24 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT APR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN
HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING.

HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT.

THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL.
ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT...
BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE DURING THE
AFTERNOON AND EVENING.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED
INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS
MAY BE INCLUDED.

THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING
WILL OCCUR IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA
BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO
RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME
TODAY AND TONIGHT.

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:30 PM CDTFlash Flood WarningLZKJackson2 hr
Apr 23, 11:06 PM CDTSevere Thunderstorm WarningLZKJohnson44 min
Apr 24, 12:40 AM CDTFlash Flood WarningLZKJohnson3 hr
Apr 24, 3:04 AM CDTSevere Thunderstorm WarningLZKSearcy41 min
Apr 24, 4:51 AM CDTFlash Flood WarningLZKBoone, Johnson, Newton3 hr
Apr 24, 7:17 AM CDTFlash Flood WarningLZKMontgomery3 hr
Apr 24, 7:44 AM CDTFlash Flood WarningLZKBoone, Johnson, Newton3 hr
Apr 24, 9:36 AM CDTFlash Flood WarningLZKPope3 hr
Apr 24, 10:13 AM CDTFlash Flood WarningLZKBaxter, Marion, Searcy4 hr
Apr 24, 10:44 AM CDTFlash Flood WarningLZKBoone, Johnson, Newton3 hr
Apr 24, 11:28 AM CDTFlash Flood WarningLZKYell4 hr
Apr 24, 11:53 AM CDTTornado WarningLZKConway, Van Buren32 min
Apr 24, 12:29 PM CDTTornado WarningLZKVan Buren31 min
Apr 24, 1:28 PM CDTSevere Thunderstorm WarningLZKFaulkner, White42 min
Apr 24, 1:29 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring46 min
Apr 24, 2:03 PM CDTSevere Thunderstorm WarningLZKSaline37 min
Apr 24, 3:26 PM CDTSevere Thunderstorm WarningLZKJefferson44 min
Apr 24, 3:48 PM CDTSevere Thunderstorm WarningLZKLonoke42 min
Apr 24, 4:02 PM CDTTornado WarningLZKLonoke28 min
Apr 24, 4:07 PM CDTFlash Flood WarningLZKIzard118 min
Apr 24, 4:33 PM CDTSevere Thunderstorm WarningLZKPrairie47 min
Apr 24, 5:03 PM CDTSevere Thunderstorm WarningLZKWoodruff42 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.